MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, "the setup, test and lavage mode passed, but although the aperture was opening and closing, no tissue was being collected." additionally, it was reported that, "these new needles are delivered with an excessive amount of grease on the handpiece area, particularly around the basket-to-handpiece connection.This does affect the suction performance, especially with larger lesions or when a complete excision is intended." it is reported that the patient procedure was aborted.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, "the setup, test and lavage mode passed, but although the aperture was opening and closing, no tissue was being collected." additionally, it was reported that, "these new needles are delivered with an excessive amount of grease on the handpiece area, particularly around the basket-to-handpiece connection.This does affect the suction performance, especially with larger lesions or when a complete excision is intended." it is reported that the patient procedure was aborted.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Based on the available information, the dealer reported "additionally, these new needles are delivered with an excessive amount of grease on the handpiece area, particularly around the basket-to-handpiece connection.This does affect the suction performance, especially with larger lesions or when a complete excision is intended", which was considered relevant to the failure mode.Investigation of this issue was conducted through customer-provided information, historical complaint review, analysis of similar events, and evaluation of product design.The investigation determined that the most probable cause of the device issue was an excessive amount of grease, as identified during the visual inspection.The excessive grease in the filter canister/tissue chamber is present during manufacturing, and is typically found in the filter tissue area, this situation is currently not considered a critical step to be performed by an automated process, and the observed grease is biocompatible and most probably do not present any kind of risk or harm to the patient because of its composition.The grease is manually applied and although this is not deemed a critical step in the current process, an engineering change order implemented a new container for grease application on the tissue filter component of the atec product to help prevent this type of issue in the future.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.The root cause was previously addressed through an engineering change order (eco).This eco covered the failure mode reported and implemented corrective actions.The investigation suggests this is not a recurring issue within the product family, system, or failure mode referenced in the complaint.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23770489
Report Number1222780-2025-00628
Device Sequence Number9743271
Product Code KNW
UDI-Device Identifier15420045504851
UDI-Public(01)15420045504851(17)260801(10)E24H01R
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberE24H01R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown